November 7, 2010 7:41pm CST
Hey everyone, I was wondering if anyone has been on the Depo Provra shot for birth control? If you have did you have a long period at the begining and then it stopped all together. I was put on it to stop it, but I still get the cramps and all the sypothoms of a period. Did anyone else have this problem when you were on it.
• United States
9 Nov 10
Wow a year long period. These are some of the things that I have read about happening to people on the internet. This is something that I had mentioned to you about as well Kerri, but I'm not sure what type of birth control it was. I think it was either the shot or the patch. But not sure. Hopefully though someone answers your question on here though, cause it looked like a few hadn't answered your question and is just posting in here. Any way hopefully none of the side effects happen to you. Its done good so far and you haven't had a period yet. Another thing my mom mentioned about being on birth control is that if you are on it for a certain length of time and this is for any type of birth control, could prevent you from getting pregnant in the future depending on how long you have been on birth control. Something like this happened to my mom's friend who had been on birth control for 10 years and then decided to come off the birth control because she wanted to get pregnant and the doctor told her she could no longer get pregnant. Hopefully you don't have to stay on it for a long time, I know that your doctor wanted to put you on it for medical reasons. Maybe later you should ask her how long you would have to stay on birth control, if you haven't all ready.
• United States
8 Nov 10
Wow a year long period thats a long time. That's good it didn't stop her from doing things. They put me on it to stop my period and I had a little over 2 week period then it stopped and I haven't had another one yet, which is kind of cool, but I still worry.